Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 274, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2018, 4:22 PM CDT for Noxubee County, Oktibbeha County, Winston County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 4:22 PM CDT (21:22 UTC)
- Expired
- Jul 2, 2018, 4:42 PM CDT
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Noxubee County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
167 WUUS54 KJAN 022122 SVRJAN MSC103-105-159-022200- /O.NEW.KJAN.SV.W.0274.180702T2122Z-180702T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jackson MS 422 PM CDT MON JUL 2 2018 The National Weather Service in Jackson has issued a * Severe Thunderstorm Warning for... Northwestern Noxubee County in east central Mississippi... Southeastern Oktibbeha County in northeastern Mississippi... Northeastern Winston County in east central Mississippi... * Until 500 PM CDT. * At 421 PM CDT, a severe thunderstorm was located near Oktoc, or 12 miles south of Starkville, moving south at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Betheden around 440 PM CDT. Millcreek around 455 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3335 8891 3334 8868 3310 8868 3312 8898 TIME...MOT...LOC 2121Z 007DEG 15KT 3328 8882 HAIL...<.75IN WIND...60MPH $$ 17
1 follow-up statement
180
WWUS54 KJAN 022142
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
442 PM CDT MON JUL 2 2018
MSC103-105-159-022152-
/O.CAN.KJAN.SV.W.0274.000000T0000Z-180702T2200Z/
Noxubee MS-Oktibbeha MS-Winston MS-
442 PM CDT MON JUL 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NOXUBEE...
SOUTHEASTERN OKTIBBEHA AND NORTHEASTERN WINSTON COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3335 8891 3334 8868 3310 8868 3312 8898
TIME...MOT...LOC 2140Z 007DEG 15KT 3319 8883
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:59 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 2, 3:59 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Jackson MS 359 PM CDT Mon Jul 2 2018 .DISCUSSION... Through Tuesday: Afternoon convection is evolving as expected with axis of activity over the E/SE portions of the forecast area. Some of this contains gusty winds with a severe storm or two not out of the question. Look for the activity to trend downward/less coverage between 5-7pm. Look for some lingering showers/few storms across the same general area between 7-9pm with the remaining part of the evening looking quiet(precip free). As the disturbance moves westward toward morning, low level flow will become more SE and this will allow for increasing moisture advection in the lower 6 kft. This will serve to support low level clouds to start Tue along with keeping temps cooler than what we've seen over the past week. Look for 85-89 degrees over the S half with more 90-93 N half where more sunshine and generally less precip will exist. As for hazards, due to more progressive showers/storms and the focus for any heavy rain potentially causing flooding looks to remain south of the forecast area. Due to this, we have removed the flooding threat from the HWO. Severe storms are not anticipated, but there will be higher than normal low level flow (on the right side of our system) and that could support some stronger wind gusts. Also, due to better flow, low level shear and helicity is not bad (15-20kts 0-1km shear, 100-150 m2/s2 helicity) and this could make something interesting if shear/cells align properly for a non-zero brief tornado threat. We will continue to analyze the latest to see if a threat is needed in the HWO. /CME/ Tuesday Night into early next week: An anomalously strong west to east oriented upper ridge will be setting up to our north Tuesday and Wednesday, before finding a home (in more amplified fashion) over the Intermountain West by the end of the week. Tuesday through Thursday, we are still anticipating a regime of minor easterly mid to upper level waves traversing near the Gulf Coast on the southern fringes of the mentioned vast ridge to our north. This should bring scattered to numerous showers and thunderstorms to the region through Thursday, especially over southern zones and primarily during the early afternoon through early evening hours. Some stronger storms are possible during this period (with a few stray severe storms not out of the question) owing to non-negligible low to mid layer easterly shear capable of at least loosely organizing bands of convection with gusty winds at times. Fortunately, lapse rates aloft will be relatively tame, limiting peak potential instability and a more solid severe weather threat. For the latter reason will we refrain from mentioning a severe threat in the HWO or graphics for now, but may have to introduce a threat on a daily basis if morning obs and sounding analysis look slightly more favorable. On Friday and into Saturday the influx of eastern waves should shut down as deep flow turns out of the north and drives an actual cold front down toward our region. Consensus is increasing that conditions should dry out for the bulk of the day Friday with potential for temperatures to heat up into the mid 90s in some areas. Somewhat organized convection should develop along the front to our north and press down into the area in waves late Friday and Friday night, with the front coming into the region, stalling, and triggering numerous showers and storms in the heart of the region on Saturday. Lapse rates will undoubtedly improve (steepen) Friday into Saturday as deep flow turns more northerly, so some potent convection and potential locally heavy rain issues, are certainly possible. Uncertainty is a little too high at the present moment to include mention of these concerns in the HWO/graphics, but we may be considering inclusion in the next few shifts if trends continue. By Sunday and Monday, the most likely scenario is the stalled front will retreat to the north and gradually back down rain chances and cause temperatures to slowly ramp up, after most locations may be able to hold below 90 degrees on Saturday. One last thing, even though relatively widespread dangerous heat issues should be relaxing a bit this week with all the clouds and showers/storms around, conditions will remain very muggy and warm, especially in patches of sun between rain. In some instances it will be possible for heat index values to approach 105 degrees for an hour or two on an isolated basis, before a shower or related outflow boundary provides a little cooling relief. If reality plays out to fit this sort of scenario then official heat products will not be needed. This thinking may change toward Thursday/Friday if conditions dry out ahead of the cold front approaching slowly from the north. /BB/ && .AVIATION... 18Z TAF discussion: Main focus for the afternoon period is to time in/out TSRA chances. The majority of the TSRA is focused in the 20-22z timeframe. There may be some lingering after that, but will opt to cover with AMD. There also may be some lingering precip in the 22-01 timeframe and will again opt to see trends and update as needed. The next focus will shift to a quiet evening with a trend to seeing MVFR ceilings develop as more moist low level SE flow develops. Look for HBG/MEI to see ceilings in the 08-10z period, GTR closer to 10-11z and then JAN/HKS by 13-15z. Decent rain chances will exist on Tue but conditions should be mostly VFR with a lingering mix of MVFR. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 88 73 91 / 32 49 22 54 Meridian 73 91 73 91 / 38 42 12 58 Vicksburg 74 89 74 92 / 24 66 31 44 Hattiesburg 72 87 73 90 / 50 71 17 61 Natchez 74 87 73 90 / 32 71 39 52 Greenville 73 90 73 92 / 17 40 19 26 Greenwood 73 91 74 92 / 20 32 15 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CME/BB
Hazardous weather outlook, Jul 2, 3:05 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 305 PM CDT Mon Jul 2 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 305 PM CDT Mon Jul 2 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 50 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 2, 3:54 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Jackson MS 354 PM CDT MON JUL 2 2018 MSZ055-056-022130- Smith MS-Simpson MS- 354 PM CDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON AND SOUTHWESTERN SMITH COUNTIES UNTIL 430 PM CDT... At 354 PM CDT, Meteorologists were tracking a strong thunderstorm near Martinville, or near Magee, moving south at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Sanatorium around 405 PM CDT. Magee around 415 PM CDT. Other locations impacted by this storm include Mize. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3196 8984 3195 8956 3179 8954 3179 8991 TIME...MOT...LOC 2054Z 011DEG 22KT 3196 8970 17
Special weather statement, Jul 2, 3:58 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Jackson MS 358 PM CDT MON JUL 2 2018 MSZ046-052-022130- Kemper MS-Lauderdale MS- 358 PM CDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES UNTIL 430 PM CDT... At 358 PM CDT, Meteorologists were tracking a strong thunderstorm near Blackwater, or 9 miles north of Meridian Station, moving south at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Blackwater around 410 PM CDT. Daleville and Prismatic around 415 PM CDT. Meridian Station around 420 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3276 8873 3275 8850 3252 8847 3253 8882 TIME...MOT...LOC 2058Z 011DEG 22KT 3268 8864 17
Special weather statement, Jul 2, 4:03 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Jackson MS 403 PM CDT MON JUL 2 2018 MSZ051-057-022130- Newton MS-Jasper MS- 403 PM CDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JASPER AND SOUTHEASTERN NEWTON COUNTIES UNTIL 430 PM CDT... At 402 PM CDT, Meteorologists were tracking a strong thunderstorm over Garlandville, or 7 miles south of Newton, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Rose Hill around 420 PM CDT. Other locations impacted by this storm include Montrose and Hickory. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3234 8919 3235 8894 3207 8892 3208 8928 TIME...MOT...LOC 2102Z 005DEG 15KT 3222 8911 17
Special weather statement, Jul 2, 4:11 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Jackson MS 411 PM CDT MON JUL 2 2018 MSZ056-057-065-066-022145- Smith MS-Jones MS-Covington MS-Jasper MS- 411 PM CDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JASPER... SOUTHEASTERN SMITH...NORTHEASTERN COVINGTON AND NORTHWESTERN JONES COUNTIES UNTIL 445 PM CDT... At 411 PM CDT, Meteorologists were tracking a strong thunderstorm near Taylorsville, or near Stringer, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Taylorsville around 420 PM CDT. Other locations impacted by this storm include Soso. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3193 8949 3195 8923 3171 8921 3173 8955 TIME...MOT...LOC 2111Z 007DEG 15KT 3185 8936 17
Local storm report, Jul 2, 4:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 6 WSW COLUMBIA 31.24N 89.92W
07/02/2018 MARION MS EMERGENCY MNGR
TREE DOWNED AT MS HWY 586 AT SUMBAX RD.
&&
DLSpecial weather statement, Jul 2, 4:19 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Jackson MS 419 PM CDT MON JUL 2 2018 MSZ033-038-039-022145- Oktibbeha MS-Winston MS-Noxubee MS- 419 PM CDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NOXUBEE... SOUTHEASTERN OKTIBBEHA AND NORTHEASTERN WINSTON COUNTIES UNTIL 445 PM CDT... At 419 PM CDT, Meteorologists were tracking a strong thunderstorm near Oktoc, or 12 miles south of Starkville, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Betheden around 440 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3341 8889 3341 8868 3318 8869 3318 8896 TIME...MOT...LOC 2119Z 007DEG 15KT 3328 8880 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:38 PM CDT | Special Weather Statement | JAN | Lamar | 22 min |
| Jul 2, 1:22 PM CDT | Special Weather Statement | JAN | Jones | 23 min |
| Jul 2, 1:44 PM CDT | Special Weather Statement | JAN | Forrest | 16 min |
| Jul 2, 2:20 PM CDT | Special Weather Statement | JAN | Kemper | 25 min |
| Jul 2, 2:23 PM CDT | Special Weather Statement | JAN | Covington | 37 min |
| Jul 2, 2:28 PM CDT | Special Weather Statement | JAN | Scott | 32 min |
| Jul 2, 2:41 PM CDT | Special Weather Statement | JAN | Simpson | 34 min |
| Jul 2, 2:47 PM CDT | Special Weather Statement | JAN | Marion | 28 min |
| Jul 2, 2:52 PM CDT | Special Weather Statement | JAN | Kemper | 23 min |
| Jul 2, 3:01 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Jul 2, 3:02 PM CDT | Special Weather Statement | JAN | Covington | 28 min |
| Jul 2, 3:07 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 23 min |
| Jul 2, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 42 min |
| Jul 2, 3:22 PM CDT | Special Weather Statement | JAN | Jasper | 23 min |
| Jul 2, 3:23 PM CDT | Special Weather Statement | JAN | Newton | 37 min |
| Jul 2, 3:26 PM CDT | Special Weather Statement | JAN | Kemper | 34 min |
| Jul 2, 3:31 PM CDT | Special Weather Statement | JAN | Marion | 29 min |
| Jul 2, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 54 min |
| Jul 2, 3:38 PM CDT | Special Weather Statement | JAN | Smith | 37 min |
| Jul 2, 3:49 PM CDT | Special Weather Statement | JAN | Oktibbeha | 26 min |
| Jul 2, 3:51 PM CDT | Special Weather Statement | JAN | Winston | 24 min |
| Jul 2, 3:54 PM CDT | Special Weather Statement | JAN | Simpson | 36 min |
| Jul 2, 3:58 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 2, 4:03 PM CDT | Special Weather Statement | JAN | Newton | 27 min |
| Jul 2, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 40 min |
| Jul 2, 4:11 PM CDT | Special Weather Statement | JAN | Smith | 34 min |
| Jul 2, 4:19 PM CDT | Special Weather Statement | JAN | Oktibbeha | 26 min |
| Jul 2, 4:28 PM CDT | Special Weather Statement | JAN | Lauderdale | 32 min |
| Jul 2, 4:31 PM CDT | Special Weather Statement | JAN | Covington | 29 min |
| Jul 2, 4:40 PM CDT | Special Weather Statement | JAN | Kemper | 35 min |
| Jul 2, 4:45 PM CDT | Special Weather Statement | JAN | Oktibbeha | 30 min |
| Jul 2, 4:48 PM CDT | Special Weather Statement | JAN | Covington | 27 min |
| Jul 2, 5:30 PM CDT | Special Weather Statement | JAN | Marion | 30 min |
| Jul 2, 5:34 PM CDT | Special Weather Statement | JAN | Attala | 26 min |
| Jul 2, 5:37 PM CDT | Special Weather Statement | JAN | Madison | 23 min |
| Jul 2, 5:39 PM CDT | Special Weather Statement | JAN | Montgomery | 36 min |
| Jul 2, 5:57 PM CDT | Special Weather Statement | JAN | Marion | 33 min |
| Jul 2, 6:01 PM CDT | Special Weather Statement | JAN | Attala | 29 min |
| Jul 2, 6:07 PM CDT | Special Weather Statement | JAN | Bolivar | 23 min |
| Jul 2, 6:09 PM CDT | Special Weather Statement | JAN | Bolivar | 36 min |
| Jul 2, 6:19 PM CDT | Special Weather Statement | JAN | Montgomery | 26 min |
| Jul 2, 6:22 PM CDT | Special Weather Statement | JAN | Madison | 23 min |
| Jul 2, 6:24 PM CDT | Special Weather Statement | JAN | Sunflower | 36 min |
| Jul 2, 6:34 PM CDT | Special Weather Statement | JAN | Holmes | 26 min |
| Jul 2, 6:47 PM CDT | Special Weather Statement | JAN | Carroll | 28 min |
| Jul 2, 6:49 PM CDT | Special Weather Statement | JAN | Madison | 26 min |
| Jul 2, 6:57 PM CDT | Special Weather Statement | JAN | Sunflower | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.